Missouri, 2005Damaging Winds in Missouri, June 28, 2005
June 28, 2005 · NWS EAX · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 27, 5:49 PM CST, 7 hours 56 minutes earlier.
Area forecast discussion, Jun 27, 5:49 PM CST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 PM CDT MON JUN 27 2005
.DISCUSSION...
ADDED SOME POPS A BIT EARLIER IN EXTREME NORTHEAST PORTIONS OF
FORECAST AREA. STORMS IN IOWA BOWING OUT WITH PRETTY WELL DEFINED
OUTFLOW BOUNDARY AHEAD OF THE LINE. SOUTHERN END OF THESE STORMS ARE
PUSHING SOUTHEAST WITH COLD POOL EFFECTS...WHICH MAY CLIP AREAS
MAINLY NORTH OF KIRKSVILLE MID TO LATE EVENING HOURS.
PC
&&
.PREVIOUS DISCUSSION...
401 PM MON...
FOCUS IS ON PRECIP CHANCES TONIGHT AND AGAIN WEDNESDAY NIGHT INTO
THURSDAY. THE SHORTWAVE CURRENTLY MOVING ACROSS EASTERN NEBRASKA
INTO IOWA...AND THE CONVECTION IT IS HELPING TO PRODUCE...WILL
CONTINUE TO MOVE NORTHEAST. HOWEVER CORFIDI VECTORS AND 850-500MB
THICKNESSES INDICATE SOME BACKBUILDING INTO EXTREME NORTHERN
MISSOURI IS POSSIBLE. WILL HAVE TO SEE IF THE CAP HOLDS...BUT HAVE
INCLUDED SLIGHT CHANCE POPS IN FOR EXTREME NORTHWEST MISSOURI FOR
THIS EVENING. SHOULD THE CONVECTION IN IOWA GET MORE ORGANIZED
OVERNIGHT...IT MAY DEVELOP A COLD POOL THAT WOULD ALSO TEND TO MOVE
SOUTH/SOUTHEAST INTO NORTHERN MISSOURI. SO HAVE CONTINUED THE LOW
CHANCE POPS ACROSS NORTHERN INTO EASTERN MISSOURI INTO TOMORROW
MORNING.
TEMPERATURES WILL BE INCREASINGLY WARM THROUGH WEDNESDAY WITH
WEDNESDAY HIGHS BEING THE WARMEST. CURRENT FORECAST HAS A GOOD
HANDLE ON THIS.
THIS IS BEFORE A COLD FRONT MOVES ACROSS THE REGION WEDNESDAY NIGHT
INTO THURSDAY. HAVE PUSHED POPS TO NEAR 30 FOR NEARLY ALL OF THE
AREA DURING THE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
TIMEFRAME...AS THE COLD FRONT MOVES SOUTH.
BEST CHANCE FOR SEVERE WEATHER IS TONIGHT AND AGAIN WEDNESDAY
EVENING AND EARLY OVERNIGHT. WIND IS THE MAIN THREAT WITH THE VERY
WARM AIRMASS IN PLACE.
NRR
330 AM MON...
THE UPPER LEVEL RIDGE WILL FLATTEN A BIT OVER THE EASTERN TWO-THIRDS
OF THE U.S. DURING THE NEXT THREE DAYS. THE ELONGATED TROUGH OVER
THE WESTERN U.S. IS FORECAST TO LIFT INTO THE NORTHERN ROCKIES AND
BY WEDNESDAY PROGRESS OVER THE NORTHERN PLAINS. THIS SHIFT IN THE
UPPER LEVELS WILL BRING PORTIONS OF NORTHERN MISSOURI A COUPLE OF
CHANCES FOR THUNDERSTORMS THIS WEEK AND EVENTUALLY A SHOT OF SOME
COOLER, AT LEAST CLOSER TO AVERAGE, TEMPERATURES FOR THE END OF THE
WEEK.
PRIOR TO THE PASSAGE OF A COLD FRONT LATE ON WEDNESDAY, SEVERAL WEAK
WAVES WILL BE EJECTED OUT OF THE TROUGH IN THE WEST. ONE WAVE CAN BE
SEEN THIS MORNING ON THE WATER VAPOR MOVING INTO WESTERN WYOMING.
THIS FEATURE WILL LIKELY AID IN THE DEVELOPMENT OF CONVECTION THIS
AFTERNOON OVER SOUTH DAKOTA AND FAR NORTHERN NEBRASKA. AFTERNOON AND
EVENING CONVECTION BETWEEN SIOUX FALLS AND OMAHA WILL NEED TO BE
MONITORED CLOSELY. IF STORMS CAN CLUSTER AND FORM A SIGNIFICANT COLD
POOL, AN MCS COULD DIVE SOUTH THROUGH IOWA INTO NORTHERN PORTIONS OF
MISSOURI LATE TONIGHT. THE ORIENTATION OF THE LOW LEVEL JET, THE
EDGE OF THE 700 MB CAP, AND THE MID LEVEL WESTERLIES SUGGEST THAT
NORTH CENTRAL AND NORTHEAST MISSOURI WOULD HAVE THE BEST SHOT AT
EARLY MORNING THUNDERSTORMS AS A DECAYING MCS MOVES OUT OF IOWA. FOR
NOW, I WILL ONLY INTRODUCE 20 TO 30 PERCENT CHANCES FOR
THUNDERSTORMS OVER NORTH CENTRAL AND NORTHEAST MISSOURI GIVEN THE
UNCERTAINTY OF INITIATION TIME OVER SOUTH DAKOTA AND NEBRASKA TODAY.
ADDITIONALLY, COLD POOL PROCESSES WILL HAVE TO EVOLVE JUST RIGHT FOR
STORMS TO MAKE IT INTO MISSOURI.
WEDNESDAY SHOULD BE THE HOTTEST DAY OF THE SUMMER THUS FAR AS THE
MAIN TROUGH PROGRESSES THROUGH THE NORTHERN PLAINS. COMPRESSIONAL
WARMING AHEAD OF A COLD FRONT WILL PUSH 850 MB TEMPERATURES TO 25C
OR BETTER OVER NORTHEAST KANSAS AND A GOOD CHUNK OF NORTHERN
MISSOURI. GUSTY SOUTHWEST SURFACE WINDS WILL MIX DOWN THE HOT AIR,
AND I EXPECT MOST PLACES IN THE PLEASANT HILL FORECAST AREA WILL
REACH THE UPPER 90S. A FEW SPOTS COULD EVEN ECLIPSE 100 DEGREES FOR
THE FIRST TIME THIS YEAR. THE GOOD NEWS IS THAT THURSDAY SHOULD BE
CLOSER TO AVERAGE AS COOLER HIGH PRESSURE FOLLOWS THE COLD FRONT.
KOCH
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE
KS...NONE
Hazardous weather outlook, Jun 27, 11:59 AM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CDT MON JUN 27 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
1259 PM CDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT OVER FAR NORTHERN
MISSOURI. CLUSTERS OF STORMS ARE EXPECTED TO DEVELOP OVER NORTHEAST
NEBRASKA AND NORTHERN IOWA THIS AFTERNOON AND EVENING. IF STORMS CAN
BECOME WELL ORGANIZED OVER IOWA THIS EVENING, THEY MAY TRACK INTO FAR NORTHERN
MISSOURI PRIOR TO SUNRISE TOMORROW. THE STRONGEST STORMS COULD
PRODUCE DAMAGING WIND GUSTS AND BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WEDNESDAY WILL LIKELY BE THE HOTTEST DAY OF THE SUMMER THUS FAR.
AFTERNOON TEMPERATURES WILL LIKELY REACH THE UPPER 90S IN THE KANSAS
CITY, SAINT JOSEPH, CHILLICOTHE, TRENTON, KIRKSVILLE, MOBERLY,
SEDALIA, WARRENSBURG, AND CLINTON AREAS. HEAT INDICES WILL BE AS
HIGH AS 100 TO 104 DEGREES.
A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS
WEDNESDAY EVENING INTO THURSDAY OVER MUCH OF MISSOURI AND EXTREME
EASTERN KANSAS. DAMAGING WIND GUSTS ARE POSSIBLE WEDNESDAY EVENING
WITH THE STRONGEST STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER FAR NORTHERN MISSOURI LATE
TONIGHT AND AGAIN ACROSS THE AREA WEDNESDAY EVENING.
NRR
In the hours before
Special weather statement, Jun 27, 10:45 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 PM CDT MON JUN 27 2005
MOZ005-006-015-280545-
GRUNDY-HARRISON-MERCER-
1145 PM CDT MON JUN 27 2005
...SIGNIFICANT WEATHER ALERT FOR EASTERN HARRISON...MERCER AND
NORTHWESTERN GRUNDY COUNTIES...
AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MOUNT MORIAH...OR 12 MILES EAST OF
BETHANY...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS INTENSIFIED
SINCE 11:30 PM AND THIS TREND WILL CONTINUE THROUGH 12:30 PM.
THIS STORM WILL BE...
NEAR MODENA BY MIDNIGHT CDT.
NEAR MILL GROVE BY 1210 AM CDT.
NEAR PRINCETON BY 1220 AM CDT.
NEAR RAVANNA BY 1245 AM CDT.
SMALL HAIL...WINDS AROUND 40 MPH...AND VERY HEAVY RAINFALL ARE
EXPECTED WITH THIS STORM. DOPPLER RADAR ESTIMATES RAINFALL RATES
BETWEEN ONE HALF AND ONE INCH PER HOUR WITH THIS STRONG
THUNDERSTORM.
MJ
Special weather statement, Jun 28, 1:38 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 AM CDT TUE JUN 28 2005
MOZ001-280845-
ATCHISON-
238 AM CDT TUE JUN 28 2005
...SIGNIFICANT WEATHER ALERT FOR NORTHERN ATCHISON COUNTY...
AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMBURG...MOVING EAST AT 15 MPH.
THIS STORM WILL BE...
NEAR WESTBORO BY 330 AM CDT.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM AS WELL AS VERY HEAVY RAINFALL.
MJ
Thunderstorm Wind, Atchison
- When
- June 28, 1:45 AM CST
- Where
- Atchison County, 2 mi NE of Watson
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.500, -95.600
Several tractor trailers blown over on I-29 between mile markers 120 and 124.
Thunderstorm Wind, Atchison
- When
- June 28, 2:02 AM CST
- Where
- Atchison County, 2 mi N of Rockport
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.450, -95.517
Power lines down on Highway 275.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Maryland, June 28, 20051 death · 51 kt wind · 5 events
- Lightning Strike in Kentucky, June 28, 2005$750,000 · 1 event
- Lightning Strike in Michigan, June 28, 2005$500,000 · 1 event
- Tornado and Flash Flooding in Montana, June 28 to 29, 2005$112,000 · F0 · 29 events
- Flash Flooding and Lightning Strike in Ohio, June 28, 2005$200,000 · 3 events
- Flash Flood and Hail in Michigan, June 28, 2005$140,000 · 1 in hail · 6 events
- Damaging Winds in New York, June 28, 2005$125,000 · 58 kt wind · 3 events
- Flash Flooding in West Virginia, June 28, 2005$105,000 · 2 events
- Damaging Winds and Lightning Strike in Michigan, June 28, 2005$81,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 28, 2005$69,000 · 1 in hail · 8 events
- Flood and Damaging Wind in Indiana, June 28, 2005$60,000 · 61 kt wind · 3 events
- Flash Flood in Pennsylvania, June 28, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459070, 5459071.